Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Oct, 1962, Volume 30, Issue 4

Optimal Aggregation in Multi-Equation Prediction Models<744:OAIMPM>2.0.CO;2-R
p. 744-769

Walter D. Fisher

A theory of how best to aggregate or simplify a given detailed model of simultaneous equations in the reduced form is proposed, assuming that the model is to be used for prediction purposes. Results are obtained for aggregating exogenous or endogenous variables, or both, including the cases where the aggregation is to be in partitioning form, and where variables are to be eliminated from the model. A Bayes decision theory approach is taken.

Log In To View Full Content